Alert archive / Wyoming / Red Flag Warnings in 2016
Red Flag Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jul 8, 2016, 1:59 AM MDT for Natrona County, Wyoming. It took effect at Jul 8, 2016, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2016, 1:59 AM MDT (07:59 UTC)
- In effect from
- Jul 8, 2016, 1:00 PM MDT
- Expired
- Jul 8, 2016, 8:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 137 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3638 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399 WWUS85 KRIW 080759 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 159 AM MDT FRI JUL 8 2016 ...FIRE WEATHER WATCH THIS AFTERNOON FOR GUSTY WIND AND LOW RELATIVE HUMIDITY FOR NATRONA COUNTY... .SOUTHWEST WINDS WITH GUSTS TO 25 MPH AND LOW RELATIVE HUMIDITY AS LOW AS 11 PERCENT IS EXPECTED TO DEVELOP ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY AND CONTINUE INTO EARLY EVENING. WYZ281-080900- /O.CAN.KRIW.FW.A.0005.160708T1900Z-160709T0200Z/ JOHNSON COUNTY/CASPER BLM- 159 AM MDT FRI JUL 8 2016 ...FIRE WEATHER WATCH IS CANCELLED FOR FIRE WEATHER ZONE 281... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE FIRE WEATHER WATCH. $$ WYZ280-082200- /O.UPG.KRIW.FW.A.0005.160708T1900Z-160709T0200Z/ /O.NEW.KRIW.FW.W.0005.160708T1900Z-160709T0200Z/ NATRONA COUNTY/CASPER BLM- 159 AM MDT FRI JUL 8 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE WEATHER ZONE 280... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 11 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
2 follow-up statements
633 WWUS85 KRIW 081917 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 117 PM MDT FRI JUL 8 2016 ...FIRE WEATHER WATCH THIS AFTERNOON FOR GUSTY WIND AND LOW RELATIVE HUMIDITY FOR NATRONA COUNTY...FOR NATRONA AND JOHNSON COUNTIES SATURDAY... .SOUTHWEST WINDS WITH GUSTS TO 25 MPH AND LOW RELATIVE HUMIDITY AS LOW AS 11 PERCENT IS EXPECTED TO DEVELOP ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY AND CONTINUE INTO EARLY EVENING. SATURDAY IS EXPECTED TO BE DRIER AND WINDIER ACROSS NATRONA COUNTY AND SPREAD NORTH INTO JOHNSON COUNTY WHERE A RED FLAG WARNING IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING. WYZ280-091000- /O.NEW.KRIW.FW.W.0006.160709T1900Z-160710T0200Z/ /O.CON.KRIW.FW.W.0005.000000T0000Z-160709T0200Z/ NATRONA COUNTY/CASPER BLM- 117 PM MDT FRI JUL 8 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT TODAY AND AGAIN ON SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ281-091000- /O.NEW.KRIW.FW.W.0006.160709T1900Z-160710T0200Z/ JOHNSON COUNTY/CASPER BLM- 117 PM MDT FRI JUL 8 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY. * AFFECTED AREA...FIRE WEATHER ZONE 281. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ C.BAKER
120 WWUS85 KRIW 081924 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 124 PM MDT FRI JUL 8 2016 ...RED FLAG WARNING THIS AFTERNOON FOR GUSTY WIND AND LOW RELATIVE HUMIDITY FOR NATRONA COUNTY...FOR NATRONA AND JOHNSON COUNTIES SATURDAY... .SOUTHWEST WINDS WITH GUSTS TO 25 MPH AND LOW RELATIVE HUMIDITY AS LOW AS 11 PERCENT IS EXPECTED TO DEVELOP ACROSS THE LOWER ELEVATIONS OF NATRONA COUNTY AND CONTINUE INTO EARLY EVENING. SATURDAY IS EXPECTED TO BE DRIER AND WINDIER ACROSS NATRONA COUNTY AND SPREAD NORTH INTO JOHNSON COUNTY WHERE A RED FLAG WARNING IS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING. WYZ280-091015- /O.CON.KRIW.FW.W.0005.000000T0000Z-160709T0200Z/ /O.CON.KRIW.FW.W.0006.160709T1900Z-160710T0200Z/ NATRONA COUNTY/CASPER BLM- 124 PM MDT FRI JUL 8 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280... * AFFECTED AREA...FIRE WEATHER ZONE 280. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ WYZ281-091015- /O.CON.KRIW.FW.W.0006.160709T1900Z-160710T0200Z/ JOHNSON COUNTY/CASPER BLM- 124 PM MDT FRI JUL 8 2016 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT SATURDAY FOR STRONG WIND GUSTS AND VERY LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 281... * AFFECTED AREA...FIRE WEATHER ZONE 281. * WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...AS LOW AS 10 PERCENT. * THUNDERSTORMS...ISOLATED THUNDERSTORMS WITH WIND GUSTS TO 50 MPH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW....OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 7, 10:47 PM MDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 7, 10:47 PM MDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1047 PM MDT THU JUL 7 2016 .SHORT TERM...Tonight Through Friday West to southwest winds will increase ahead of a pacific low pressure trough along the west coast of the Pacific Northwest as it moves inland and approaches Wyoming through Friday. Scattered mountain showers with isolated thunderstorms with strong gusty winds are expected Friday afternoon and evening. .LONG TERM...Friday Night Through Thursday As the Pacific trough approaches western Wyoming friday night and saturday...winds and very dry conditions will extend across southern and central areas. the west and north will see increasing showers and thunderstorms along with increasing wind. The showers will be more widespread saturday night and sunday in the west and the wind will continue to be on the strong side across south and central areas. A cold front will shift the winds to the northeast across the north moving south across the east through Sunday. colder temperatures will move in and some snow above 9000 to 9500 feet can be expected in the northwest with an inch or two accumulation possible in the teton mountains and the absaroka mountains. the trough will pass east through the area monday and monday night with cool west flow over the area. with a weak high pressure ridge building in the rest of the extended looks rather dry with the far north getting brushed with some weaker convection tuesday and wednesday. Temperatures will gradually warm from midweek on. && .AVIATION.../06Z ISSUANCE/ VFR conditions will prevail through Friday evening. Isolated showers and thunderstorms will occur Friday afternoon and early evening. Most storms will produce wind gusts to 40 knots or higher. && .FIRE WEATHER... FIRE WEATHER WATCH FRIDAY AFTERNOON FOR GUSTY WIND AND LOW RELATIVE HUMIDITY JOHNSON AND NATRONA COUNTIES... West to southwest winds will increase ahead of a pacific low pressure trough along the west coast of the Pacific Northwest as it moves inland and approaches Wyoming through Saturday. Scattered mountain showers with isolated thunderstorms with strong gusty winds are expected friday afternoon and evening increasing on Saturday. Sunday will be colder and windy with more widespread showers and thunderstorms. Sunday night snow will be possible above 9500 feet. && .RIW Watches/Warnings/Advisories... Fire Weather Watch from Friday afternoon through Friday evening for WYZ280-281. && SHORT TERM...C.Baker LONG TERM...C.Baker AVIATION...AR FIRE WEATHER...C.Baker
Hazardous weather outlook, Jul 7, 2:52 PM MDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 252 PM MDT THU JUL 7 2016 WYZ001>020-022>030-082100- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 252 PM MDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. FIRE WEATHER WATCH FRIDAY AFTERNOON AND EVENING FOR NATRONA AND JOHNSON COUNTIES. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS WITH STRONG WIND GUSTS ARE POSSIBLE IN THE NORTH THIS EVENING WITH AREAS OF STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY WILL BECOME WINDIER ACROSS THE SOUTH AND CENTRAL AREAS WITH VERY LOW RELATIVE HUMIDITY. THESE CONDITIONS WILL COMBINE WITH CRITICALLY DRY FUELS IN JOHNSON AND NATRONA COUNTIES. SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE NORTH AND WEST. SATURDAY AFTERNOON IS EXPECTED TO BE EVEN WINDIER WITH VERY DRY CONDITIONS ACROSS THE SOUTH AND CENTRAL AREAS...ESPECIALLY IN JOHNSON AND NATRONA COUNTIES. SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH SUNDAY NIGHT ACROSS THE WEST AND NORTH WITH SOME SNOW ABOVE 9000 TO 9500 FEET IN THE NORTHWEST MOUNTAINS SUNDAY NIGHT WITH MUCH COLDER TEMPERATURES. SOME SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE FAR NORTH THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:17 PM MDT | Red Flag Warning | RIW | Johnson, Natrona | 31 hr |
| Jul 8, 4:24 PM MDT | Special Weather Statement | RIW | Big Horn | 36 min |
| Jul 8, 4:46 PM MDT | Special Weather Statement | RIW | Big Horn | 44 min |
Nearby
Red Flag Warnings in Wyoming, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.